Alert archive / North Dakota / Wind Advisories in 2013

Wind Advisory 5, NWS Bismarck, ND

April 30, 201326 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 30, 2013, 3:44 AM MDT for 26 counties in North Dakota. It took effect at Apr 30, 2013, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2013, 3:44 AM MDT (09:44 UTC)
In effect from
Apr 30, 2013, 6:00 AM MDT
Expired
Apr 30, 2013, 5:43 PM MDT
In force
12 hr
Issued by
NWS Bismarck, ND
All 26 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 38 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS73 KBIS 300944
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
444 AM CDT TUE APR 30 2013

...WIND ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA
THIS MORNING THROUGH EARLY THIS EVENING...

.WEST TO NORTHWEST WINDS WILL BEGIN TO INCREASE THIS MORNING
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WINDS WILL BECOME
SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON.
WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. THOSE
WORKING ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES
SHOULD USE CAUTION.

NDZ017>020-031>034-040>045-301745-
/O.NEW.KBIS.WI.Y.0005.130430T1200Z-130501T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
444 AM CDT TUE APR 30 2013 /344 AM MDT TUE APR 30 2013/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ010>013-021>023-025-035>037-046>048-050-051-301745-
/O.NEW.KBIS.WI.Y.0005.130430T1500Z-130501T0000Z/
MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
444 AM CDT TUE APR 30 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...MID MORNING THROUGH EARLY THIS EVENING. 

* WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LTH
5 follow-up statements
977 
WWUS73 KBIS 301135
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
635 AM CDT TUE APR 30 2013

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THIS MORNING THROUGH EARLY THIS EVENING...

.WEST TO NORTHWEST WINDS WILL BEGIN TO INCREASE THIS MORNING
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WINDS WILL BECOME
SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON.
WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. THOSE
WORKING ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES
SHOULD USE CAUTION.

NDZ017>020-031>034-040>045-301945-
/O.CON.KBIS.WI.Y.0005.130430T1200Z-130501T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
635 AM CDT TUE APR 30 2013 /535 AM MDT TUE APR 30 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ010>013-021>023-025-035>037-046>048-050-051-301945-
/O.CON.KBIS.WI.Y.0005.130430T1500Z-130501T0000Z/
MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
635 AM CDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...MID MORNING THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
468 
WWUS73 KBIS 301512
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1012 AM CDT TUE APR 30 2013

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH EARLY THIS EVENING...

.A WIND ADVISORY IS IN EFFECT FOR MOST OF WESTERN AND CENTRAL
NORTH DAKOTA THROUGH EARLY EVENING. EXPECT A VERY STRONG WEST TO
NORTHWEST WIND...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH DURING
THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS
EVENING. THOSE WORKING ON ELEVATED STRUCTURES OR DRIVING HIGH
PROFILE VEHICLES SHOULD USE CAUTION.

NDZ017>020-031>034-040>045-302315-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
1012 AM CDT TUE APR 30 2013 /912 AM MDT TUE APR 30 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ010>013-021>023-025-035>037-046>048-050-051-302315-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/
MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1012 AM CDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD/RP KINNEY
704 
WWUS73 KBIS 301720
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1220 PM CDT TUE APR 30 2013

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH EARLY THIS EVENING...

.A WIND ADVISORY REMAINS IN EFFECT FOR MOST OF WESTERN AND CENTRAL
NORTH DAKOTA THROUGH EARLY EVENING. EXPECT A VERY STRONG WEST TO
NORTHWEST WIND...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH.
WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. THOSE
WORKING ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES
SHOULD USE CAUTION.

NDZ017>020-031>034-040>045-010000-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
1220 PM CDT TUE APR 30 2013 /1120 AM MDT TUE APR 30 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ010>013-021>023-025-035>037-046>048-050-051-010000-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/
MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1220 PM CDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD/RP KINNEY
714 
WWUS73 KBIS 302022
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT TUE APR 30 2013

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH EARLY THIS EVENING...

.A WIND ADVISORY REMAINS IN EFFECT FOR MOST OF WESTERN AND
CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. A VERY STRONG WEST TO
NORTHWEST WIND...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH....WILL
BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. THOSE WORKING ON ELEVATED
STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION.

NDZ017>020-031>034-040>045-010000-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
322 PM CDT TUE APR 30 2013 /222 PM MDT TUE APR 30 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ010>013-021>023-025-035>037-046>048-050-051-010000-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/
MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
322 PM CDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD/RP KINNEY
429 
WWUS73 KBIS 302343
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
643 PM CDT TUE APR 30 2013

...WIND ADVISORY IS CANCELLED...

.WIND SPEEDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA ACROSS
WESTERN AND CENTRAL NORTH DAKOTA. WIND SPEEDS WILL CONTINUE TO
TREND DOWNWARD THIS EVENING AND OVERNIGHT. AS A RESULT...THE WIND
ADVISORY HAS BEEN CANCELLED.

NDZ010>013-017>023-025-031>037-040>048-050-051-010045-
/O.CAN.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/
MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
643 PM CDT TUE APR 30 2013 /543 PM MDT TUE APR 30 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA ACROSS
WESTERN AND CENTRAL NORTH DAKOTA. WIND SPEEDS WILL CONTINUE TO
TREND DOWNWARD THIS EVENING AND OVERNIGHT. AS A RESULT...THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:14 AM MDT, 30 minutes earlier.

Area forecast discussion, Apr 30, 3:14 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
414 AM CDT TUE APR 30 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 413 AM CDT TUE APR 30 2013

CURRENTLY...A BAND OF SHOWERS ARE MOVING NORTH AND EAST OVER THE
JAMES RIVER VALLEY...NORTHEAST THROUGH THE RED RIVER VALLEY.
WITH IN THIS BAND OF SHOWERS...THERE IS AN AREA OF MODERATE TO
HEAVY RAINFALL...PRODUCING A RADAR ESTIMATED HALF TO AN INCH PER
HOUR. THIS AREA OF MODERATE TO HEAVY PRECIP WILL CONTINUE TO MOVE
NORTHEAST AND OVER THE JAMES RIVER VALLEY THIS MORNING AND
AGGRAVATING EXISTING OVERLAND FLOODING ISSUES. SHORT TERM GUIDANCE
CONTINUES TO PUSH THIS BAND OF SHOWER ACTIVITY NORTHEAST...ENDING
ANY CHANCES FOR PRECIPITATION FOR THE JAMES RIVER VALLEY AROUND
12Z THIS MORNING.

THE MAIN FORECAST HIGHLIGHTS FOR THE SHORT TERM PERIOD INCLUDE
FIRE WEATHER (EXPLAINED BELOW) AND WIND HEADLINES.

AS LOW PRESSURE EXITS TO THE NORTHEAST AND HIGH PRESSURE STARTS TO
BUILD SOUTHEAST FROM SOUTHERN CANADA TODAY...STRONG GUSTY WEST TO
NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH
DAKOTA TODAY. THE 00Z NAM/GFS BUFR SOUNDINGS SHOW THE POTENTIAL
FOR MIXING TO BETWEEN 800 AND 750 MB THIS MORNING THROUGH THIS EVENING.
THIS WOULD RESULT IN WINDS AT THIS LEVEL OF 35 TO 50 KTS TO MIX TO
THE SURFACE. THIS WILL ALSO COINCIDE WITH 6-HOUR PRESSURE RISE
MAXIMA OF 9 TO 11 MB THAT IS FORECAST BY THE 00Z GFS TO MOVE OVER
WESTERN AND CENTRAL NORTH DAKOTA BETWEEN 12 AND 00Z. THIS WILL
RESULT IN WINDS THAT WILL BE SUSTAINED OVER 30 MPH...WITH GUSTS TO
NEAR 45 MPH...MEETING ADVISORY CRITERIA. THUS HAVE DECIDED TO
ISSUE A WIND ADVISORY FOR ALL BUT THE NORTHERN TIER OF COUNTIES
THROUGH 00Z. AFTER 00Z...WINDS SHOULD SUBSIDE AS BUFR SOUNDINGS
FORECAST THE DEMISE OF THE MIXED LAYER...DECOUPLING THE SURFACE
AND 800-750MB WINDS.

MEANWHILE...THERE WILL BE A BRIEF PERIOD OF LIGHT MIXED
PRECIPITATION AND SNOW SHOWERS ACROSS THE NORTH THROUGH THIS
EVENING. SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE LIGHT AND LESS
THAN AN INCH.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 413 AM  CDT TUE APR 30 2013

THE HIGHLIGHTS OF THE EXTENDED FORECAST ARE BELOW NORMAL
TEMPERATURES WEDNESDAY THROUGH LATE THIS WEEK...WITH SIGNIFICANT
UNCERTAINTY INTO THE WEEKEND AND EARLY NEXT WEEK.

THE 00 UTC DETERMINISTIC AND ENSEMBLE SUITE IS IN GOOD AGREEMENT
TO BEGIN THE EXTENDED...WITH A CENTRAL CONUS LONGWAVE TROUGH
SUPPORTING WIDESPREAD BELOW NORMAL TEMPERATURES IN THE 40S AND 50S
WEDNESDAY AND THURSDAY. THEREAFTER...THE SPREAD OF SOLUTIONS
QUICKLY WIDENS FRIDAY THROUGH THE REMAINDER OF THE EXTENDED IN
REGARDS TO CUTTING OFF OF THE SOUTHERN STREAM ENERGY AND THE
EVENTUAL PROPAGATION OF THE CLOSED LOW THROUGH THE WEEKEND. THE
POSITIONING OF THIS UPPER LEVEL LOW RANGES FROM NORTHERN MINNESOTA
ON SUNDAY ON THE 00 UTC ECMWF...TO MISSOURI ON THE 00 UTC GFS AND
GEFS MEAN...WITH A RANGE IN BETWEEN. CONFIDENCE IN ANY SOLUTION IS
LOW...WITH SIGNIFICANT IMPACTS TO FORECAST TEMPERATURES AND
PRECIPITATION CHANCES. WITH SUCH LITTLE CONFIDENCE AND WIDELY
RANGING SENSIBLE WEATHER...WILL GO WITH A BLEND FOR NOW AND ALLOW
ADDITIONAL MODEL CYCLES TO RESOLVE A GREATER CONSENSUS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 413 AM  AM CDT TUE APR 30 2013

A BAND OF LIGHT TO MODERATE SHOWERS CURRENTLY EXTENDS FROM SOUTH
CENTRAL NORTH DAKOTA NORTHEAST THROUGH THE JAMES RIVER VALLEY AND
ONWARD THROUGH THE NORTHEAST PART OF THE STATE. THIS BAND WILL
SHIFT NORTH AND EAST WITH TIME...WITH THE THREAT FOR PRECIPITATION ENDING
AT KDIK BY 09 UTC...KBIS AND KJMS BETWEEN 10 TO 12 UTC. VFR CONDITIONS
ARE EXPECTED TO PERSIST FOR KDIK/KBIS/KJMS FOR THE 06 UTC TAF
PERIOD. AT KISN/KMOT...MVFR CEILINGS WILL DEVELOP AFTER 15 UTC
THIS MORNING...WITH A BRIEF PERIOD OF SCATTERED SNOW SHOWERS
POSSIBLE.

WINDS WILL SHIFT TO THE WEST TO NORTHWEST TODAY AND INCREASE
SIGNIFICANTLY AFTER 09 UTC. WINDS WILL BECOME SUSTAINED BETWEEN 20
TO 25 KTS...WITH GUSTS UP TO 35 KTS.

&&

.FIRE WEATHER...
ISSUED AT 413 AM  CDT TUE APR 30 2013

FIRE WEATHER CONCERNS WILL CONTINUE TODAY...ESPECIALLY ACROSS
THE FAR SOUTHWEST AND SOUTH CENTRAL COUNTIES. THE FIRE DANGER
INDEX IN THESE AREAS WILL BE IN THE VERY HIGH CATEGORY. THIS IS
MAINLY DUE TO STRONG WEST TO NORTHWEST WINDS GUSTING UP TO NEAR 40
TO 45 MPH. FACTORS AGAINST FIRE WEATHER HEADLINES ARE MIN RH
VALUES IN THE 30S...COOLER TEMPERATURES IN THE 50S AND LINGERING
MOISTURE FROM OVERNIGHT RAIN. HOWEVER...IF THE STRONG WEST TO
NORTHWEST WINDS  DRY OUT THE FUELS FASTER THAN EXPECTED...THEN
HEADLINES MAY BE NEEDED FOR TUESDAY AFTERNOON. WILL MONITOR THIS
SITUATION FOR ANY DEVELOPMENTS.

&&

.HYDROLOGY...
ISSUED AT 413 AM  CDT TUE APR 30 2013

ISSUED A FLOOD ADVISORY FOR STUTSMAN COUNTY THROUGH 330 AM CDT
WEDNESDAY...AS OVERNIGHT RAINFALL COMBINED WITH SNOW MELT FROM THE
WEEKEND MAY LEAD TO FLOODING OF COUNTY AND TOWNSHIP ROADS AND
ADDITIONAL RISES ON FASTER RESPONDING CREEKS AND STREAMS.
OTHERWISE...ACROSS THE SOURIS BASIN...THE DES LACS RIVER AT
FOXHOLM WAS CONTINUING TO FALL...AND IS EXPECTED TO GO BELOW FLOOD
STAGE THIS MORNING. IN GENERAL...ON THE SOURIS RIVER FROM THE
CONFLUENCE WITH THE DES LACS...THROUGH MINOT AND LOGAN...STAGES
ARE STEADY OR FALLING AS THE PEAK OF THE DES LACS FLOWS HAS
PASSED. FROM SAWYER THROUGH WESTHOPE...STAGES ARE EXPECTED TO
CONTINUE TO INCREASE...WITH ADDITIONAL RISES ON THE WINTERING
RIVER AND WILLOW CREEK. THE SOURIS RIVER ABOVE LAKE DARLING WILL
CONTINUE TO RISE THROUGH THIS WEEK FROM RUNOFF BELOW THE CANADIAN
DAMS AND EVENTUAL RESERVOIR RELEASES. FOR THE JAMES BASIN...THE
JAMES RIVER AND PIPESTEM CREEK ABOVE THE RESERVOIRS CONTINUE TO
DEPICT ELEVATED FLOWS...WITH MODERATE FLOODING EXPECTED ON THE
PIPESTEM CREEK NEAR PINGREE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT
/6 PM MDT/ THIS EVENING FOR NDZ017>020-031>034-040>045.

WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NDZ010>013-021>023-025-035>037-046>048-050-051.

&&

SHORT TERM...LTH
LONG TERM...AYD
AVIATION...LTH
FIRE WEATHER...LTH
HYDROLOGY...AYD
Hazardous weather outlook, Apr 30, 3:18 AM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT TUE APR 30 2013

NDZ001>005-011>013-023-025-037-010930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-
FOSTER-STUTSMAN-
418 AM CDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

OVERLAND AND RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE
SOURIS AND UPPER JAMES RIVER BASINS. AN OVERLAND FLOOD ADVISORY IS
IN EFFECT FOR STUTSMAN COUNTY. FOR DETAILED INFORMATION IN YOUR
AREA...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER
STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE
TOP OF THE MAIN PAGE.

A WIND ADVISORY WILL BE IN EFFECT FROM THIS MORNING THROUGH EARLY
THIS EVENING FOR PORTIONS OF THE WEST AND CENTRAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ009-010-017>022-031>036-040>048-050-051-010930-
WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
418 AM CDT TUE APR 30 2013 /318 AM MDT TUE APR 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY WILL BE IN EFFECT THIS MORNING THROUGH EARLY THIS
EVENING FOR PORTIONS OF THE WEST AND CENTRAL.

VERY HIGH FIRE DANGER INDICES ARE FORECAST FOR MOST OF
WEST...SOUTHWEST...AND SOUTH CENTRAL NORTH DAKOTA. GUSTY WEST
WINDS WILL BE THE PRIMARY DRIVER OF THE FIRE DANGER. RELATIVE
HUMIDITY WILL BE 30S DURING THE AFTERNOON AND EARLY EVENING HOURS.
AREAS THAT DID NOT RECEIVE RAIN DURING THE OVERNIGHT WILL HAVE THE
HIGHEST THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LTH/AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:24 AM MDTAreal Flood AdvisoryBISDickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more19 days
Apr 30, 11:19 AM MDTRiver Flood WarningBISRenville4 days
Apr 30, 11:43 AM MDTRiver Flood WarningBISBottineau, McHenry10 days
Apr 30, 1:26 PM MDTRiver Flood WarningBISBottineau100 days

Nearby

Wind Advisories in North Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.